# SDR CA981209010

- Difficulty date: November 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW12030
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION, THE PRESENCE OF AN OIL LEAK AT THE LOWER FORWARD STUD AT NR 2 CYLINDER LED TO FINDING A CRACK 1.50 INCHES LONG IN THE CRANKCASE, WHICH WAS VERIFIED BY A FLUORESCENT PENETRANT INSPECTION.  THE ENGINE WAS REPLACED.
